CNN gathers testimonies from patients who say they have suffered Gastroparesis – Disorders that slow or stop the movement of food from the stomach to the small intestine – after stopping use of injectable semaglutide weight loss pills and other drugs in this family (including drugs such as tezeparatide and liraglutide) for one year. The chain has ensured that the Food and Drug Administration (FDA) reports the fallout and has launched an investigation in this regard. “In June 2022, the FDA has recognized intestinal obstruction as a rare adverse event,” the chain noted.
The patient described symptoms in detail, such as Nausea and vomiting, accompanied by bloating and early satiety, and more or less pain in the upper abdomen. In response to CNN’s request for comment, New Nord, manufacturer Ozempic and Wegovy, He noted that such drugs have been used for 15 years to treat diabetes and 8 years to treat obesity, and have been studied extensively in the real world and in clinical trials. “The gastrointestinal effects of GLP-1 drugs are well known. In the case of semaglutide, most gastrointestinal side effects were mild to moderate and transient. GLP-1 is known to cause delayed gastric emptying, as indicated on the label of each of our GLP-1 RA medicines. Symptoms such as delayed gastric emptying, nausea and vomiting were listed as side effects,” the statement said.
However, the FDA said it had received “reports of gastroparesis caused by semaglutide and liraglutide, some of which showed no improvement in the adverse event when the corresponding products were discontinued at the time of publication,” the agency told American chain. This is a statement.
The Wegovy data sheet mentions nausea, diarrhea, vomiting, constipation, abdominal pain, headache, fatigue, dyspepsia, dizziness, bloating, belching, hypoglycemia in patients with type 2 diabetes, flatulence, gastroenteritis, gastroesophageal reflux, and nasopharyngitis disease. Ozempic reported that “in patients receiving 0.5 mg and 1 mg semaglutide, the incidence of nausea was 17% and 19.9%, the incidence of diarrhea was 12.2% and 13.3%, and the incidence of vomiting was 6.4% and 8.4%. Most episodes were mild to moderate in severity and short in duration. Episodes resulted in discontinuation of treatment in 3.9% and 5% of patients.”
A few weeks ago, the European Medicines Agency (EMA) Pharmacovigilance Risk Assessment Committee (PRAC) reported that a security research GLP-1 receptor analogs such as Ozempic and Saxenda have been reported as follows: Linking this class of drugs to the risk of suicidal thoughts and self-harm. So far, authorities are analyzing about 150 case reports of patients treated with the drugs.
The review of Ozempic, Saxenda and Wegovy began on July 3 and was later expanded to include other GLP-1 receptor agonists. It is expected to end in November this year.